Advertisement

Doklady Mathematics

, Volume 96, Issue 2, pp 449–453 | Cite as

A characterization of Nikolskii–Besov classes via integration by parts

  • V. I. BogachevEmail author
  • E. D. Kosov
  • S. N. Popova
Mathematics
  • 14 Downloads

Abstract

In this note we give a characterization of Nikolskii–Besov classes of functions of fractional smoothness (see [1–3]) by means of a nonlinear integration by parts formula in the form of a certain nonlinear inequality. This characterization is motivated by the recent papers [4–6] on distributions of polynomials in Gaussian random variables, where it has been shown that the distribution densities of nonconstant polynomials in Gaussian random variables belong to Nikolskii–Besov classes. Our main result is a generalization of the classical description of the class BV of functions of bounded variation in terms of integration by parts.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    O. V. Besov, V. P. Il’in, and S. M. Nikolskii, Integral Representations of Functions and Imbedding Theorems (Winston and Sons, Washington, DC, 1978, 1979), Vols. 1, 2.Google Scholar
  2. 2.
    S. M. Nikol’skii, Approximation of Functions of Several Variables and Imbedding Theorems (Springer-Verlag, New York, 1975).CrossRefGoogle Scholar
  3. 3.
    H. Triebel, Theory of Function Spaces (Birkhäuser, Basel, 1992), Vol. 2.CrossRefzbMATHGoogle Scholar
  4. 4.
    V. I. Bogachev, G. I. Zelenov, and E. D. Kosov, Dokl. Math. 94 (1), 453–457 (2016).MathSciNetCrossRefGoogle Scholar
  5. 5.
    V. I. Bogachev, E. D. Kosov, and G. I. Zelenov, Trans. Am. Math. Soc. (2017) (in press).Google Scholar
  6. 6.
    V. I. Bogachev, Russ Math. Surv. 71 (4), 703–749 (2016).CrossRefGoogle Scholar
  7. 7.
    E. De Giorgi, Ann. Mat. Pura Appl. 36 (1), 191–213 (1954).MathSciNetCrossRefGoogle Scholar
  8. 8.
    M. H. Taibleson, J. Math. Mech. 13, 407–479 (1964).MathSciNetGoogle Scholar
  9. 9.
    V. I. Bogachev, Differentiable Measures and the Malliavin Calculus (Am. Math. Soc., Providence, RI, 2010).CrossRefzbMATHGoogle Scholar
  10. 10.
    V. I. Bogachev, Measure Theory (Springer, New York, 2007), Vol. 2.CrossRefzbMATHGoogle Scholar
  11. 11.
    V. I. Bogachev, Theory Probab. Appl. 33 (2), 330–334 (1988).MathSciNetCrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  • V. I. Bogachev
    • 1
    • 2
    • 3
    Email author
  • E. D. Kosov
    • 1
  • S. N. Popova
    • 1
  1. 1.Department of Mechanics and MathematicsMoscow State UniversityMoscowRussia
  2. 2.National Research University Higher School of EconomicsMoscowRussia
  3. 3.St. Tikhon’s Orthodox Humanitarian UniversityMoscowRussia

Personalised recommendations